Alert archive / Kentucky / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Jun 4, 2016, 2:56 PM EDT for 33 counties in Kentucky. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2016, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 4, 2016, 10:40 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
889 WGUS63 KJKL 041856 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 256 PM EDT SAT JUN 4 2016 ...FLASH FLOODING IS POSSIBLE ACROSS EASTERN KENTUCKY THIS AFTERNOON AND EVENING... .NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL MOVE ACROSS THE REGION THROUGH THIS EVENING. MULTIPLE ROUNDS OF HEAVY RAINFALL OVER THE SAME LOCATION MAY LEAD TO FLASH FLOODING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050400- /O.NEW.KJKL.FF.A.0004.160604T1856Z-160605T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 256 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE... MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN... JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL MIDNIGHT EDT TONIGHT * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. LOCALLY 1 TO 3 INCHES OF RAINFALL WILL OCCUR WITH THESE STORMS. ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. * FLASH FLOODING OF CREEKS AND STREAMS WILL BE POSSIBLE... ESPECIALLY IN LOW LYING AREAS AND AT LOCATIONS THAT HAVE SEEN SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHALLENBERGER
1 follow-up statement
282 WGUS63 KJKL 050240 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EDT SAT JUN 4 2016 ...FLASH FLOOD THREAT HAS ENDED... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050345- /O.CAN.KJKL.FF.A.0004.000000T0000Z-160605T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1040 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. WIDESPREAD HEAVY RAINS HAVE DIMINISHED ACROSS MUCH OF EASTERN KENTUCKY...DECREASING THE THREAT FOR FLASH FLOODING. A FEW ISOLATED HEAVIER SHOWERS AND THUNDERSTORMS MAY STILL AFFECT LOCATIONS IN SOUTHEAST KENTUCKY THROUGH MIDNIGHT...BUT SHOULD NOT RESULT IN ANY FLASH FLOOD CONCERNS. $$ JMW
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 2:53 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Jackson KY 253 PM EDT SAT JUN 4 2016 .SHORT TERM...(This evening through Sunday night) Issued at 253 PM EDT SAT JUN 4 2016 Current conditions across the area feature a warm and moist tropical air mass advecting northeast through the area as a strong disturbance moves northeast through the area. A well saturated air mass is indicated by model soundings with a steep warm layer and saturated the length of the column. Thus, WPC has put a large area in a slight excessive rainfall. In fact, with ample instability this afternoon and ongoing convection, have already seen around 1.75 inches an hour. With this continuing through the evening and unstable conditions hanging around into this evening, flash flooding will be a threat in eastern Kentucky, especially where storms have recently moved through. With a saturated sounding, ample instability, and some speed shear indicated in the soundings, a severe threat for winds may linger into this evening. Heading into tonight, forcing will slowly be on the increase as the cold front out west finally begins to slide east. This may keep convection ongoing a bit longer tonight, but as the surface stabilizes, will likely see the flash flood threat become minimal. Thus, will run the watch till 04z. If ongoing deep convection continues, likely only with developed clusters later, the night shift can extend the watch. By Sunday, the cold front moves east with the bulk of the gradient reaching eastern Kentucky by Sunday afternoon. In fact, with afternoon heating and the approaching front, will increase pops Sunday afternoon with a few strong storms possible as well. SPC has also left in a marginal severe threat for Sunday. By Sunday night, with a saturated ground and clearing skies coupled with cooler temps and subsidence moving into the area, fog will be a threat. This could be a dense fog situation for Monday morning. Will put this in the forecast as well. .LONG TERM...(Sunday night through Friday) Issued at 359 AM EDT SAT JUN 4 2016 Weather looks to turn a bit more tranquil as we head into the new work week. Last of the shower chances from the exiting front Sunday evening should end by midnight with skies clearing out behind the front. This will set up a pleasant Monday with highs in the upper 70s and much lower humidity. A secondary cold front will dive south across the area Monday night and perhaps bring a threat of a few isolated showers with it. There may be potential for thunder, but the timing of the front crossing in the middle of the night does not favor the thunder mention. However, what will be noticeable, is even less humidity for the middle of the week with highs in the mid to upper 70s. Overnight lows could dip into the 40s in the valleys both Tuesday and Wednesday nights. As the surface highs shifts east late in the week, temperatures will start to rebound as the mid/upper level trough lifts out. As this transition happens on Friday, a baroclinic zone will set up over the area and could see a shower or storm chance. Still some uncertainty on how quickly this transition happens, but for right now models seem to be converging on Friday/Friday night. We should then transition back to a warm period next weekend as the upper ridge builds over the region. Still plenty of uncertainty on the battleground from the exiting trough and ridge and its possible that baroclinic zone lingers into next weekend and keeps our weather active. However, opting to keep the weekend dry for now. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 253 PM EDT SAT JUN 4 2016 Showers and thunderstorms on the increase through the afternoon and into the evening will make for poor flight conditions as most of the TAF sites will be IFR or below heading through this evening and into tonight. IFR conditions will be slow improve tomorrow morning as the cold front approaches the area with showers and a few storms ahead of it. Winds will remain generally light through the period outside of thunderstorms. Winds will shift west tomorrow afternoon with the passage of the front. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...SHALLENBERGER LONG TERM...KAS AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 4, 5:10 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 510 AM EDT SAT JUN 4 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 510 AM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND INTO THIS EVENING MAY CONTAIN STRONG TO DAMAGING WIND GUSTS. ADDITIONALLY...ISOLATED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY AT LOCATIONS THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...AND AGAIN ON FRIDAY. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THIS AFTERNOON AND TONIGHT. DJ/GEOGERIAN
In the hours before
Special weather statement, Jun 4, 10:40 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1040 AM EDT SAT JUN 4 2016
KYZ052-041500-
ROWAN-
1040 AM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ROWAN COUNTY...
AT 1039 AM EDT...A STRONG THUNDERSTORM WAS OVER GATES...MOVING EAST
AT 20 MPH.
WINDS GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTY...VALE...GATES...ELLIOTTVILLE...HALDEMAN AND RODBURN.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
146 AND 149.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3821 8330 3821 8329 3819 8327 3819 8325
3818 8325 3818 8327 3817 8340 3825 8343
3830 8333
TIME...MOT...LOC 1439Z 255DEG 18KT 3821 8335
HALLocal storm report, Jun 4, 1:52 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 2 SW LONDON 37.11N 84.11W
06/04/2016 LAUREL KY TRAINED SPOTTER
PORTABLE BASKETBALL GOAL BLOWN OVER. LARGE LIMBS BLOWN
DOWN.
&&
JCARICOLocal storm report, Jun 4, 2:06 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG LONDON 37.13N 84.08W
06/04/2016 LAUREL KY 911 CALL CENTER
TREE DOWN ON BAKERSFIELD LANE.
0148 PM TSTM WND DMG 3 SE LONDON 37.10N 84.04W
06/04/2016 LAUREL KY 911 CALL CENTER
TREE DOWN AND BLOCKING PLEASANT VIEW ROAD.
&&
JCARICOSpecial weather statement, Jun 4, 2:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EDT SAT JUN 4 2016
KYZ069-114-041845-
JACKSON-OWSLEY-
221 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON
AND OWSLEY COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS OVER NATHANTON...OR 10
MILES SOUTHWEST OF BOONEVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAJOR...CONKLING...ENDEE...TAFF...BLAKE...ELIAN...ISLAND CITY...
MAULDEN...NATHANTON...GREEN HALL...SCOVILLE...TRAVELLERS REST...
STURGEON AND VINCENT.
&&
LAT...LON 3737 8387 3749 8376 3749 8374 3736 8363
3734 8373 3735 8378 3733 8379 3733 8384
TIME...MOT...LOC 1819Z 237DEG 19KT 3737 8381
HALSpecial weather statement, Jun 4, 2:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT SAT JUN 4 2016
KYZ079-083>085-041915-
WAYNE-WHITLEY-MCCREARY-PULASKI-
251 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...WHITLEY...MCCREARY...
PULASKI...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS OVER CO-
OPERATIVE...OR 7 MILES SOUTHWEST OF WHITLEY CITY...
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...RITNER...BEULAH HEIGHTS...WIBORG...CO-OPERATIVE...
YOUNGS CREEK...GREAT MEADOWS CAMPSITES...CUMBERLAND FALLS S.P....
BLUE HERON...MARSHES SIDING...SLOANS VALLEY...HONEYBEE...ALPINE...
BARK CAMP...PARKERS LAKE...SLAVENS...GREENWOOD...STEARNS...
KIDDS CROSSING AND PINE KNOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3660 8479 3705 8447 3698 8435 3697 8434
3695 8437 3694 8436 3695 8429 3690 8420
3660 8451
TIME...MOT...LOC 1851Z 214DEG 33KT 3667 8460
JPSpecial weather statement, Jun 4, 2:54 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT SAT JUN 4 2016
KYZ060-108-111-112-041930-
LEE-WOLFE-MENIFEE-BREATHITT-
254 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT LEE...WOLFE...MENIFEE...
BREATHITT...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER CANYON FALLS...OR NEAR
BEATTYVILLE...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...CAMPTON...SIMPSON...FINCASTLE...MALAGA...LANE...VADA...
ST.
HELENS...VANCLEVE...KOOMER RIDGE CAMPGROUND...GILMORE...ROGERS...AIREDALE...
YEADON...OAKDALE...BAPTIST...JENSON...CALABOOSE...JETTS CREEK AND LONE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 38
AND 58.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3782 8343 3781 8338 3780 8338 3778 8333
3776 8333 3775 8331 3747 8351 3749 8358
3751 8360 3751 8362 3754 8364 3752 8367
3754 8372 3788 8360
TIME...MOT...LOC 1854Z 202DEG 22KT 3757 8359
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:56 AM EDT | Special Weather Statement | JKL | Bath, Fleming | 34 min |
| Jun 4, 9:28 AM EDT | Special Weather Statement | JKL | Rowan | 77 min |
| Jun 4, 10:40 AM EDT | Special Weather Statement | JKL | Rowan | 20 min |
| Jun 4, 1:41 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 4, 1:54 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 36 min |
| Jun 4, 2:21 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| Jun 4, 2:51 PM EDT | Special Weather Statement | JKL | McCreary | 24 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | JKL | Wolfe | 36 min |
| Jun 4, 2:57 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Jun 4, 3:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Jun 4, 3:24 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 36 min |
| Jun 4, 3:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Jun 4, 3:39 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Jun 4, 3:45 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 30 min |
| Jun 4, 3:55 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 35 min |
| Jun 4, 4:16 PM EDT | Special Weather Statement | JKL | Johnson | 29 min |
| Jun 4, 4:21 PM EDT | Special Weather Statement | JKL | Floyd, Martin | 54 min |
| Jun 4, 4:23 PM EDT | Special Weather Statement | JKL | Martin | 37 min |
| Jun 4, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 24 min |
Nearby
Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.